Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have hypertension. Taking atenolol. Suffer from vertigo. Suggested vestibulo cochlear insufficiency. What to do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
Symptoms –I have a hypertension problem from last 3-4 year taken atenolol 25 (atpure 25 mg daily). This time I am suffering from vertigo (sudden spinning followed by vomiting, sweating ,imbalance problem and feels problem in taking food, water or anything orally ,and at that time i feels this arises from left side brain and same time my left body part like foot ,hand ,heart and eye feels attack type feeling with spinning ang balance problem ) 1. Suffered first in XXXXXXX 11 suddenly in office working hour, taking treatment and got ok after 2-3 days 2 .Second time in dec12, hospitalized and ok in one night. 3. Third & forth times in April 13 in my office ,hospitalized and again ok in one night only by treating symptoms based injection iv ect for spinning and vomiting. I have followed by an ENT doctor said me(dtd 01.05.13) i have a vestibulo cochlear insufficiency and given vertin 16mg 3 times daily for 20 days and taken it for same days.I was ok in this period but after 3 days of stopping this medicine, i have suffered again fifth one spinning attack suddenly in my office in may -13.Again hospitalized and this attack was very typical because spinning stopped but left head side eye and brain feels mild stress type and feels imbalance type in sudden movement in head. My test reports are 1. Audiometry test , ECO cardiography, ct head, carotid Doppler normal. 2.viral marker report ,LFT ,RFT,Thyroid panel 1 report ,ESR/RBS all normal. 3.CBC Eosiniphils 08 (range 1-6) other normal in range. 4.Cholesterol 202 mg/dl and serum triglyceroides 385 mg/dl. 5.X Ray-Paranasal sinuses-normal. 6.X XXXXXXX cervical spine AP/LAT- cervical spondylosis(small ostephytes seen arising rom c4,5 and 6 vertebrae impinging upon neural formina. 7.MRI Brain IMPRESSION -Mucosal thickening is noted involving bilateral ethmoidal sinuses. Inflammatory disease involving bilateral ethmoidal sinuses -No other demonstrable abnormality in the brain and extra axial space. 8.MRI Cervical spine IMPRESSION -Para spinal muscle spasm -Mild anterior and posterior osteophytosis at c5,c6 vertebral bodies : spondylotic changes After showing this reports and physical diagnosis 1. One neurologist said(Dtd 31.05.13) –vertigo problem and suggested vertin 48 mg od daily night x1month and followed by 24 mg odx15 day and Ecospirin AV than for some exercise for vertigo.i have started vertin 48 mg and have no any attack have been faced. And during this period i have taken advice from 2. Another famous and recent neurologist said me(dtd 26.06.13) -its a panic apisodes and advice me: -AMLOVAS 5MG OD(stopped my ATENOLOL 25MG what i have taken from 3-4 yr) -ATILLAM S 5 1HS -SIONEURON FORTE 1 OD -EPITRIL 0.5MG SOS when feel uneasy or when i will feel spinning will come in very short. And also suggested all other med to be stopped (vertin 48 mg), suggested by other doctors but i am still taking this vertin 48mg OD daily at nigtht with all above RECENT DOCTOR’S medicines due to fear of spinning or vertigo attack,and i feels that my SPINNING/VERTIGO ATTACK is under control due to vertin 48 mg OD. Progress:-No spinning attack/vertigo/panic attack. -improvement in left side uneasiness, like mild stressed eye and let side stressed back head and neck muscle/nerve. My question is 1. Can i have to stop vertin 48 mg od 2. what is my problem vertigo or panic apisode or any other or combined. 3. Are this medicine safe? 4. Which is good for my BP amlovas 5 mg or atenolol 25mg in this condition with least side effect in long term.
Posted Wed, 31 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 17 hours later

You have written in good details but for vertigo examination is the most important part.
What i could suggest you is ---

1.Decrease the dose of vertin .DO NOT STOP IT ALL OF SUDDEN.

During this time you need to do exercises that must have been told to you previously like---
Put your index finger in front of you and try to concentrate on the finger tip. then slowly move the finger from right to left and left to right and continue looking at the tip of finger but do not move your head.
Turn you head right to left and turn the neck and then up and down.
Do these exercises slowly . 4-5 times a day.
During this time the dose of vertin should be decreased as it should not be taken for long.

2.In addition take tab. Neurobion forte two times a day, this will make the nerves stronger and will increase the blood circulation at the microscopic level at the level of nerves, and in the ears balance system too.

3.Consult an Orthopaedic surgeon for the cervical osteophytes .
4. For blood pressure tablet you need to consult your physician as both these tablets are to be taken after examining the blood pressure and the pulse rate.
Tab. Amlovas is very safe.
5.Go for morning walk daily in the morning . It will keep the system healthy, most importantly decrease the stress and will decrease the chances of vertigo.
6.Stop smoking , tobacco chewing, and alcohol absolutely.. If you do it.

Get well soon .
In doubt do reply.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor